Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 35, NWS Charleston, WV

March 28, 2012Pocahontas County, Randolph County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Mar 28, 2012, 3:06 PM EDT for Pocahontas County, Randolph County, West Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2012, 3:06 PM EDT (19:06 UTC)
Expired
Mar 28, 2012, 3:45 PM EDT
In force
39 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Pocahontas County, WV, Randolph County, WV

The radar

The Roanoke radar (KFCX), 182 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 2:06 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1288 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

701 
WUUS51 KRLX 281906
SVRRLX
WVC075-083-281945-
/O.NEW.KRLX.SV.W.0035.120328T1906Z-120328T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
306 PM EDT WED MAR 28 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN POCAHONTAS COUNTY IN WEST VIRGINIA...
  EAST CENTRAL RANDOLPH COUNTY IN WEST VIRGINIA...

* UNTIL 345 PM EDT

* AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 19
  MILES NORTHWEST OF DURBIN...OR 17 MILES SOUTHWEST OF ELKINS...AND
  MOVING SOUTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BARTOW AND BOYER.

.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

&&

LAT...LON 3866 7959 3866 7962 3861 7962 3859 7965
      3856 7966 3852 7965 3849 7969 3843 7968
      3842 7970 3854 7989 3876 7976 3871 7956
TIME...MOT...LOC 1906Z 295DEG 43KT 3873 8003

$$
1 follow-up statement
784 
WWUS51 KRLX 281939
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
339 PM EDT WED MAR 28 2012

WVC075-083-281948-
/O.EXP.KRLX.SV.W.0035.000000T0000Z-120328T1945Z/
POCAHONTAS WV-RANDOLPH WV-
339 PM EDT WED MAR 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RANDOLPH AND
NORTHEASTERN POCAHONTAS COUNTIES WILL EXPIRE AT 345 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3866 7959 3866 7962 3861 7962 3859 7965
      3856 7966 3852 7965 3849 7969 3843 7968
      3842 7970 3854 7989 3876 7976 3871 7956
TIME...MOT...LOC 1938Z 295DEG 43KT 3857 7959

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:49 PM EDT, 17 minutes earlier.

Area forecast discussion, Mar 28, 2:49 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
249 PM EDT WED MAR 28 2012

.SYNOPSIS...
A COLD FRONT WILL BRING STORMS THIS AFTERNOON INTO THIS EVENING ACROSS
THE AREA. SOME STORMS MAY BECOME STRONG TO POTENTIALLY SEVERE. COLD
HIGH PRESSURE BUILDS IN THURSDAY NIGHT. ANOTHER COLD FRONT CROSSES
FRIDAY EVENING...AGAIN PRECEDED BY STRONG STORMS.

&&

.NEAR TERM /THROUGH THURSDAY/...
THIS EVENING LARGE SCALE FORCING FOR ASCENT WILL GENERALLY DECREASE
NORTH TO SOUTH BUT WILL CONTINUE ACROSS SOUTHERN PORTIONS OF THE
FORECAST AREA. A SHORTWAVE MOVING THROUGH THE MEAN NORTHWEST FLOW
ALOFT WILL PROGRESS TOWARDS THE AREA THIS EVENING...WITH THE 500MB
AXIS ROUGHLY BISECTING THE FORECAST AREA NORTH TO SOUTH BY 06Z. AT
THE SURFACE THE APPROACHING COLD FRONT WHICH HAD SLOWED DOWN IN
ITS FORWARD PROGRESSION SHOULD BEGIN TO PICK UP SOME FORWARD SPEED
SOUTHWARD AS THE ATTENDANT SFC LOW NORTH OF THE AREA CONTINUES
EASTWARD...AND SHOULD BE LOCATED ROUGHLY NEAR THE OHIO RIVER BY
00Z. BULK OF THE LOW-MID LEVEL MOISTURE HOWEVER WILL CONTINUE
SOUTH OF THE SFC FRONT WITH BEST MOISTURE LOCATED OVER SOUTHERN
COAL FIELDS THIS EVENING. EVEN HERE...SOME DISCREPANCIES EXIST
WITH MOISTURE AVAILABILITY BUT WILL LEAN TOWARDS NEAR-TERM GUIDANCE
WHICH CONTINUES A DECENT AMOUNT OF LOW LEVEL MOISTURE ACROSS THE
SOUTH...WHEREAS LATEST NAM SOUNDINGS DEPICT ONLY SLIGHTLY MORE
THAN A PINCH OF MOISTURE AROUND 800MB. REGARDING POPS...THIS APPEARS
TO BE A GOOD CASE FOR USE OF PROBABILISTIC FIGURES AND WITH NEAR
TERM PRECIP GUIDANCE CONTINUING TO DEPICT POPS ACROSS THE SOUTHERN
COALFIELDS THIS EVENING WITH SREF ENSEMBLES IN SUPPORT...WILL GO
AHEAD AND CONTINUE LIKELY POPS BETWEEN 00-03Z WHICH PREVIOUS FCST
HAD A GOOD HANDLE ON. SVR THUNDERSTORMS WILL STILL BE POSSIBLE AT
THE OUTSET OF THE FORECAST PERIOD THIS EVENING BUT STORM INTENSITY
AND/OR RAIN RATES SHOULD BEGIN TO WANE FAIRLY QUICKLY WITH THE
LOSS OF DAYTIME HEATING/INSTABILITY.

AS THE SURFACE FRONT AND UPPER LEVEL TROUGH CONTINUE SOUTH AND EASTWARD
AFTER 06Z ANY REMAINING PRECIP SHOULD RAPIDLY COME TO AN END WITH DISSIPATING
CLOUDS ACROSS THE LOWLANDS. THE HIGH TERRAIN WILL CONTINUE TO SEE CLOUDS
AS TRAPPED LOW LEVEL MOISTURE IS FORCED UP THE TERRAIN.

RISING HEIGHTS WITH UPPER LEVEL RIDGING BUILDING IN FROM THE WEST
WILL PROVIDE A GENERALLY PLEASANT DAY THURSDAY WITH TEMPS IN THE
UPPER 50S/LOWER 60S IN MOST LOCATIONS...WITH 40S WITH CLOUDS HANGING
ON IN THE HIGH TERRAIN.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
NW FLOW IN WAKE OF EXITING SYSTEM THU WILL BE INSUFFICIENT FOR
PRECIPITATION GIVEN SHALLOW DEPTH OF MOISTURE AND LOW LEVEL
TEMPERATURES MAINLY ABOVE FREEZING.  EVEN SPRINKLES NOT WORTH A
MENTION WITH STRONG THUNDERSTORMS ELSEWHERE IN THE FORECAST TWICE.
FOR THE WIND ITSELF...DO HAVE 40-45 KT WIND GUSTS ON THE HIGHEST
RIDGES THU MORNING.

THE CLEAR...COLD NT SLATED FOR THU NT WILL BE RUSHED BY THE MAIN
CONUNDRUM OF THIS FCST PACKAGE...WHICH IS THE FASTER TIMING OF THE
NEXT SYSTEM INDICATED BY THE NAM...GFS AND UKMET.

MODEL TIMING IS ACTUALLY SIMILAR AS THE UPPER LEVEL S/W TROF MOVE
THROUGH THE L/W RIDGE POSN OVER THE PLAINS...BUT TIMING OF ANY
DISTURBANCE THROUGH A RIDGE IS OFTEN PROBLEMATIC.  THE 00Z ECMWF
STICKS WITH THE SLOWER SOLN VIA BUCKLING THE S/W TROF AS IT DIGS IT
INTO THE OHIO AND TN VALLEYS AND ALMOST CLOSING IT OFF AS IT GOES
BY.  THE MORE PROGRESSIVE MODELS KEEP IT AS AN OPEN WAVE AND
ACTUALLY MINOR IT OUT AS IT MOVES IT INTO THE L/W TROF POSN ALONG
THE E COAST.

WENT WITH THE FASTER TIMING THOUGH WITH A HEDGE AT THE TAIL END.
THANKS RNK MRX JKL ILN PBZ LWX FOR COORD ON THESE FCST CHANGES.
HAVE PRECIPITATION NOW COMING IN MIDDAY AND AFTERNOON FRI AND MOVING
THROUGH DURING AND JUST FOLLOWING PEAK HEATING LATE FRI AFTERNOON
AND FRI EVENING.  HAVE A SLOW EXODUS SAT GIVEN THE SLOWER 00Z ECMWF
SOLN.

STRONG TO SEVERE THUNDERSTORMS ALMOST RUN OF THE MILL FOR CONVECTIVE
SEASON COLD FRONTS...THIS SYSTEM LOOKS SIMILAR TO THE NEAR TERM
SYSTEM WITH AN AXIS OF DECENT CAPE....PW AND WIND SHEAR AHEAD OF THE
COLD FRONT.  VALUES ARE EVEN HIGHER OFF THE 06Z NAM12.  AXIS DOES
GET PINCHED OFF AS SYSTEM MOVES E INTO THE EVENING...SO GREATEST
THREAT IS W PORTION OF AREA.  WILL INTRODUCE SLIGHT RISK FOR SEVERE
WEATHER PER SPC SWODY3...WHICH HIGHLIGHTS W PORTION OF CWA.

BLENDED IN ADJMET ON TEMPERATURES EARLY ON AND THEN CONSALL OVER THE
WEEKEND.  NOT MUCH CHANGE THU...BUT FASTER TIMING SPELLS SLIGHTLY
WARMER AND MORE LIMITED FREEZE POTENTIAL THU NT...WARMER FRI AND
SLIGHTLY COOLER FRI NT AND SAT.  TOOK LOWS DOWN A LITTLE SAT NT
UNDER CLEAR SKY BUT...WITH NOT AS DRY NOR QUITE AS COLD AN AIR
MASS...LOOKS LIKE WE MAY BE ABLE TO SKIP THE FREEZE / FROST THING
THIS WEEKEND.  WILL CONTINUE HWO / RWS MENTION FOR THU NT / EARLY
FRI MORNING THOUGH BUT KICK THE CAN ON THE WATCH.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
STILL HAVE A DEGREE OF UNCERTAINTY TO THE EXTENDED...PER
USUAL...RESULTING IN A BLEND COMING FROM HPC IN THE FORECAST GRIDS.
DID ADJUST SOME OF THE SKIES DURING THE EXTENDED PERIOD TO BETTER
MATCH UP WITH THE POPS IN THE FORECAST. OVERALL...LOOKING AT MORE
SEASONAL TEMPERATURES...AND DESPITE A COUPLE OF SYSTEMS IN THE LONG
TERM MODELS...OVERALL PRECIPITATION TO COME IN ON THE LOWER SIDE. DO
HAVE A COUPLE OF NIGHTS TOWARDS THE END OF THE PERIOD WHERE WE MAY
NEED TO BE CAREFUL OF FROST AND FREEZE GIVEN THE TRENDS IN THAT TIME
PERIOD WITH A DEEP TROUGH LIFTING OUT AND THE SKY TRYING TO
CLEAR...BUT AS OF NOW...NOTHING TO BE MENTIONED IN THE HWO OR RWS.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS WILL PREVAIL THIS AFTERNOON AND EVENING UNDER
GENERALLY BREEZY CONDITIONS. STRONG TO SEVERE THUNDERSTORMS
HOWEVER WILL BE PROGRESSING NORTH TO SOUTH THIS AFTERNOON
HOWEVER...WITH LARGE HAIL AND DAMAGING WINDS BEING A POSSIBILITY
MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. MVFR AND
IFR VIS WILL BE POSSIBLE WITH STRONGER STORMS. PRECIP SHOULD
QUICKLY COME TO AN END BY 06Z THU WITH DISSIPATING CLOUDS ACROSS
LOWLAND TERMINALS...WITH MVFR CIGS DEVELOPING AT EKN.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: TIMING OF DIRECT STORM IMPACT ON TERMINALS
AND SUBSEQUENT FLIGHT CONDITIONS MAY VARY. TIMING OF MVFR CIGS AT
EKN MAY VARY ALSO.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    M    M    M    M    M    H    H    H    H    H    H
HTS CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    M    M    M    M    L    L    M    M    M    H
EKN CONSISTENCY  M    M    M    M    M    M    M    H    H    H    H    H
PKB CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H

AFTER 18Z THURSDAY...
NO IFR CONDITIONS EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/50/TAX
NEAR TERM...50/TAX
SHORT TERM...TRM
LONG TERM...DJM
AVIATION...50/TAX
Hazardous weather outlook, Mar 28, 2:37 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
237 PM EDT WED MAR 28 2012

OHZ066-067-075-076-083>085-291845-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-
237 PM EDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER FREEZE OR FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY
MORNING.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR FRIDAY AFTERNOON.
THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE
HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ008-013>019-024>029-033>040-046-047-291845-
JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-MINGO-
LOGAN-BOONE-CLAY-BRAXTON-GILMER-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
237 PM EDT WED MAR 28 2012

...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ003-004-WVZ009-010-291845-
DICKENSON-BUCHANAN-WOOD-PLEASANTS-
237 PM EDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THIS AFTERNOON
AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ020-030>032-291845-
DODDRIDGE-LEWIS-HARRISON-TAYLOR-
237 PM EDT WED MAR 28 2012

...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER FREEZE OR FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ011-291845-
TYLER-
237 PM EDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THIS AFTERNOON
AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER FREEZE OR FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

KYZ101>103-105-OHZ086-087-WVZ005>007-291845-
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL-
MASON-
237 PM EDT WED MAR 28 2012

...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR FRIDAY
AFTERNOON AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE
DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Mar 28, 2:40 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
240 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             7 NW WALKERSVILLE       38.94N  80.55W
03/28/2012  E1.00 INCH       LEWIS              WV   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL COVERING THE GROUND.

&&

EVENT NUMBER RLX1200211

LZ
Local storm report, Mar 28, 2:48 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
248 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             WALKERSVILLE            38.87N  80.46W
03/28/2012  E1.25 INCH       LEWIS              WV   POST OFFICE

            1 INCH TO 1.25 INCH HAIL COVERING THE GROUND

&&

EVENT NUMBER RLX1200212

LZ
Local storm report, Mar 28, 2:49 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
249 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             LINN                    39.01N  80.72W
03/28/2012  E0.25 INCH       GILMER             WV   POST OFFICE

            PEA SIZED HAIL COVERING GROUND

&&

EVENT NUMBER RLX1200213

LZ
Local storm report, Mar 28, 2:52 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
252 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             2 SSW FRENCH CREEK      38.86N  80.31W
03/28/2012  E0.88 INCH       UPSHUR             WV   CO-OP OBSERVER

            .88 INCH HAIL COVERING THE GROUND

&&

EVENT NUMBER RLX1200214

LZ
Local storm report, Mar 28, 2:57 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
257 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             ROCK CAVE               38.84N  80.34W
03/28/2012  E1.00 INCH       UPSHUR             WV   POST OFFICE

&&

EVENT NUMBER RLX1200215

LZ
Local storm report, Mar 28, 2:58 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
258 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             FRENCH CREEK            38.83N 80.26W
03/28/2012  U1.00 INCH       UPSHUR             WV   PUBLIC

&&

NNNN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 1:09 PM EDTSpecial Weather StatementRLXWood36 min
Mar 28, 1:51 PM EDTSpecial Weather StatementRLXGilmer24 min
Mar 28, 2:09 PM EDTSevere Thunderstorm WarningRLXGilmer, Lewis36 min
Mar 28, 2:34 PM EDTSevere Thunderstorm WarningRLXRandolph, Upshur41 min
Mar 28, 3:37 PM EDTSpecial Weather StatementRLXCalhoun, Gilmer53 min
Mar 28, 3:50 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne55 min
Mar 28, 3:52 PM EDTSevere Thunderstorm WarningRLXBraxton, Gilmer, Lewis, Randolph, Upshur53 min
Mar 28, 3:55 PM EDTSevere Thunderstorm WarningRLXCabell, Kanawha, Lincoln, Mason, Putnam65 min
Mar 28, 3:59 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Jackson, Kanawha, Mason and 2 more61 min
Mar 28, 4:25 PM EDTSpecial Weather StatementRLXBraxton, Webster50 min
Mar 28, 4:40 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Wayne37 min
Mar 28, 4:45 PM EDTSevere Thunderstorm WarningRLXBraxton, Pocahontas, Randolph, Webster29 min
Mar 28, 6:02 PM EDTSpecial Weather StatementRLXRandolph28 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.